Period clots with mirina coil: Hey girls... - Endometriosis UK

Endometriosis UK

51,569 members42,300 posts

Period clots with mirina coil

larajames86
larajames86

Hey girls,

Hope you're all doing well.

This is my second post in this forum.

I've had the mirina coil inserted just over 3 years now and for the most part it's completely stopped my periods. I used to suffer with extremely heavy periods where I'd clot a lot and bleed through large period pads and I'd be in severe pain etc.

Of course I found out that I have endometriosis and I've had two operations thus far to remove adhesions and chocolate cysts. In the last operation which was over a year ago, all the endometriosis was removed.

The mirina coil was inserted during my first operation and it has helped with stopping my extremely heavy periods. HOWEVER in the last month my period has started again on and off and I've started to clot again. This is the first time in over 3 years which I find weird.

Does anyone know why this may be the case? I'm not bleeding ATM. The period has stopped. But found it bizarre that I clotted when I did bleed. And they were huge clots. Literally felt like I was giving birth when I was on the loo..sorry for the tmi

1 Reply
oldestnewest

The bleeding isn't actually periods as that's the term for when you start your next cycle. The mirena is a hormone coil and thus stops cycles while it's effective. What happens when the cycles are stopped is you have breakthrough bleeds; like spotting, if you have more than that and it feels like a "period" and is timed similar to a period then you'll need to talk to your GP, it could be the mirena hormones are wearing out and needs to be replaced or your body just doesn't suit it anymore.

Clotting happens when the flow is too fast. When our uterus sheds and bleeds we produce enzymes that make it flow out so it doesn't clot, otherwise that blood could get stuck. When it flows too fast out of the body it clots, just in the case of coming out of the uterus it doesn't stick to anything like blood in cuts, so looks weird and can form large clumps. Again check with your GP or specialist - it may be changing hormones could help - there are a few women on here that say the coil doesn't suit them.

You may also like...